[Skip to Content]
[Skip to Content Landing]
Article
December 1975

Contact Urticaria From Cephalosporins

Author Affiliations

Dr. Tuft is Clinical Professor of Medicine (Emeritus) and formerly chief of the Department of Allergy, Temple University Medical Center, Philadelphia.

Arch Dermatol. 1975;111(12):1609. doi:10.1001/archderm.1975.01630240065012
Abstract

• A rare instance of contact-type urticaria resulting from an acquired sensitization to cephalosporin compounds in a chemist is reported. Patch tests elicited an immediate urticarial rather than a delayed contact-type response. Similar control tests to other antibiotics gave negative results. Although the patient's primary complaint was urticaria, prolonged or excessive contact with the cephalosporins caused coryza and dyspnea. Following transfer to another laboratory where the patient worked with other chemicals, there was no recurrence of symptoms.

(Arch Dermatol 111:1609, 1975).

×